Differential and Integral Equations

Periodic solutions of a nonlinear evolution problem from heterogeneous catalysis

Dieter Bothe

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a class of reaction-diffusion systems with macroscopic convection and nonlinear diffusion plus a nonstandard boundary condition which results as a model for heterogeneous catalysis in a stirred multiphase chemical reactor. Since the appearance of $T$-periodic feeds is a common feature in such applications, we study the problem of existence of a $T$-periodic solution. The model under consideration admits an abstract formulation in an appropriate $L^1$-setting, which leads to an evolution problem of the type \[ u' + Au \ni f(t,u) \ \mbox{ on } \ \mathbb R_+. \] Here $A$ is an $m$-accretive operator in a Banach space $X$ and $f:\mathbb R_+ \times K \to X$ is $T$-periodic and of Carathéodory type where $K$ is a closed, bounded, convex subset of $X$. Sufficient conditions on $A$, $f$ and $K$ to assure existence of $T$-periodic mild solutions for this evolution problem are provided and applied to the class of reaction-diffusion systems mentioned above.

Article information

Source
Differential Integral Equations, Volume 14, Number 6 (2001), 641-670.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356123241

Mathematical Reviews number (MathSciNet)
MR1826955

Zentralblatt MATH identifier
1032.34061

Subjects
Primary: 34G20: Nonlinear equations [See also 47Hxx, 47Jxx]
Secondary: 34A60: Differential inclusions [See also 49J21, 49K21] 35K55: Nonlinear parabolic equations 47J35: Nonlinear evolution equations [See also 34G20, 35K90, 35L90, 35Qxx, 35R20, 37Kxx, 37Lxx, 47H20, 58D25]

Citation

Bothe, Dieter. Periodic solutions of a nonlinear evolution problem from heterogeneous catalysis. Differential Integral Equations 14 (2001), no. 6, 641--670. https://projecteuclid.org/euclid.die/1356123241


Export citation